Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 216, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2015, 1:13 PM CDT for Jones County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2015, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 24, 2015, 1:40 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:10 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 24, 11:10 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED JUN 24 2015
.UPDATE...TEMPERATURES ARE WARMING QUICKLY ONCE AGAIN TODAY WITH THE
EXCEPTION OF EAST AND SOUTHEAST MISSISSIPPI. A DECAYING OVERNIGHT MCS
IS LOCATED ALONG THE ALABAMA/FLORIDA COAST AND DIMINISHING/MOVING
SOUTH THIS MORNING. HOWEVER...THIS HAS CAUSED SOME CLOUD COVER TO
LINGER OVER EAST AND SOUTHEAST MISSISSIPPI...WHICH HAS KEPT
TEMPERATURES THIS MORNING FROM WARMING TOO QUICKLY. SOME OF THESE
LOCATIONS REMAIN IN THE LOWER 80S WHILE THE REST OF THE CWA HAS
EASILY WARMED INTO THE LOWER 90S UNDER MORE SUNSHINE. DEWPOINTS
REMAIN IN THE LOWER TO MIDDLE 70S ACROSS MUCH OF THE REGION AND THIS
HAS BROUGHT HEAT INDICES ALREADY EXCEEDING 100 DEGREES FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. LESS MIXING
IS EXPECTED TODAY AND THE HEAT WILL BE THE MAIN STORY WITH
TEMPERATURES EXPECTED TO RISE INTO THE UPPER 90S FOR MOST LOCATIONS
AND HEAT INDICES EXCEEDING 105. MADE A FEW TWEAKS TO HIGH
TEMPERATURES TO ACCOUNT FOR FASTER WARMING IN SOME LOCATIONS. CURRENT
HEAT ADVISORY LOOKS GOOD FOR NOW. MODELS CONTINUE TO SHOW THE
POTENTIAL FOR MORE DIURNAL CONVECTION TODAY THAN WE HAVE SEEN IN
PREVIOUS DAYS. SOME STORMS HAVE DEVELOPED ALREADY IN WESTERN ALABAMA
AND ARE MOVING TO THE SOUTH. HI- RES GUIDANCE SEEMS IN AGREEMENT OF
STORMS DEVELOPING AND HAVING A MORE WESTWARD MOVEMENT. LOCAL
MICROBURST ANALYSIS SHOWS A DECENT POTENTIAL FOR MICROBURSTS IF/WHEN
CONVECTION DEVELOPS. LIMITED COVERAGE IN THE GRAPHICS/HWO SEEM TO
COVER THIS WELL. /28/
&&
.AVIATION...VFR FLIGHT STATUSES WILL PREVAIL AT MOST SITES THROUGH
MUCH OF THE FORECAST PERIOD. THERE WILL BE PERIODS OF MVFR/IFR
CEILINGS AND/OR VISIBILITIES THIS AFTERNOON DUE TO SCATTERED
CONVECTION THAT'LL DEVELOP OVER MAINLY CENTRAL AND SOUTHERN PORTIONS
OF THE REGION...KHKS...KJAN...KMEI...AND KHBG. SOME STORMS THIS
AFTERNOON COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND
GUSTS OF 52 KNOTS OR GREATER. SMALL HAIL CANNOT BE RULED OUT WITH
THE MOST INTENSE STORMS...WITH HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING EXPECTED TO ACCOMPANY ANY ACTIVITY. CONVECTION
SHOULD BEGIN TO WANE IN COVERAGE AS DAYTIME HEATING IS LOST THIS
EVENING AFTER SUNSET. WINDS TODAY WILL BE VARIABLE FROM NORTHWEST
TO SOUTHWEST TODAY AROUND 5 KNOTS...AND WILL SUBSIDE TO LIGHT TO
CALM OVERNIGHT INTO THURSDAY MORNING. /19/
&&
.PREV DISCUSSION... /ISSUED 425 AM CDT WED JUN 24 2015/
SHORT TERM...
THE MCS THAT BLEW THROUGH TN AND NORTH MS LAST NIGHT WEAKENED AS IT
JUST ENTERED OUR CWA. WITH LOWER INSTABILITY AND MOISTURE IN OUR
AREA THIS WAS TO BE EXPECTED. AREAS IN THE GOLDEN TRIANGLE AND ALONG
THE HIGHWAY 82 CORRIDOR RECEIVED A BIT OF WELCOME RAINFALL RELIEF
OVERNIGHT. TOO BAD IT WAS NOT DURING THE DAY SO TO COOL THINGS OFF A
BIT FOR THEM. THESE SHOWERS SHOULD BE COMPLETELY DISSIPATED BY
SUNRISE THIS MORNING. AT THIS TIME...DO NOT BELIEVE THAT IT WILL
AFFECT TODAY'S CHANCES OF AFTERNOON SHOWERS/STORMS OTHER THAN MAYBE
DELAYING ONSET A BIT AS TEMPS...DEWPOINTS...AND THE WIND FIELD
REBOUNDS.
WEDNESDAY WILL BE JUST AS HOT AS TUESDAY. TEMPS WILL TOP OUT IN THE
MID TO UPPER 90S WITH HEAT INDICES AS HIGH AS 100 TO 107 ACROSS THE
ENTIRE CWA. HEAT ADVISORY WILL CONTINUE TO COVER THE NORTH HALF OF
THE AREA THROUGH WEDNESDAY EVENING. THE CURRENT BELIEF IS THAT THE
CLOUD COVER FROM THE REMNANT MCS WILL NOT AFFECT HIGH TEMPS ENOUGH
TODAY. LOW TEMPERATURES WILL OFFER NO RELIEF TO THE CURRENT HEAT
STRESS SITUATION EITHER AS TEMPS DROP TO THE MID 70S AGAIN WEDNESDAY
NIGHT. THURSDAY WILL BE A TAD COOLER THOUGH AS THE RIDGE WEAKENS
GREATLY.
AN UPTICK IN DIURNAL CONVECTION WILL BE SEEN THIS AFTERNOON AS THE
SURFACE RIDGE WEAKENS. HIGH CAPE AND LOW SHEAR VALUES SUGGEST A
DECENT WET MICROBURST DAY. PW'S OVER 1.7 INCHES AND WEAK SURFACE
FLOW SUGGEST THIS AS WELL. THURSDAY POP CHANCES ARE PRETTY SIMILAR.
/10/
LONG TERM...
AS WE GO INTO FRIDAY INTO EARLY NEXT WEEK MODELS AND ENSEMBLES SHOWS
AN AMPLIFIED PATTERN WITH RIDGING OUT WEST AND UPPER TROUGHING OVER
THE EAST HALF OF US. THIS FEATURE WILL BRING A FRONT THROUGH THE
REGION ON SATURDAY INTO EARLY SUNDAY. THIS WILL RESULT IN GOOD RAIN
CHANCES FOR FRIDAY INTO SATURDAY. RAIN CHANCES WILL DECREASE FROM THE
NORTH ON SUNDAY INTO MONDAY DRYER AIR PUSHES IN FROM THE NORTH. PWATS
WILL INCREASE ACROSS THE REGION FROM LATE MONDAY THROUGH WEDNESDAY AS
WE GO BACK TO DIURNAL CHANCES OF RAIN. MODELS CONTINUE TO SHOW
SLIGHTLY COOLER TEMPS COMING BACK WITH HIGHS MAINLY IN THE 80S WITH
LOWS IN THE 60S TO LOWER 70S. SOME LOCATIONS MAY DIP INTO THE LOWER
60S ON SUNDAY NIGHT. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 75 93 75 / 38 27 33 35
MERIDIAN 96 74 94 74 / 43 26 33 34
VICKSBURG 97 75 93 75 / 37 24 29 33
HATTIESBURG 97 75 93 75 / 43 29 39 31
NATCHEZ 95 75 91 74 / 40 28 37 24
GREENVILLE 97 76 95 76 / 24 14 21 32
GREENWOOD 96 75 94 75 / 25 14 25 32
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ026>033-036>039-
042>046-048>052.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-
035-040-041-047-053.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
28/19/10/17Hazardous weather outlook, Jun 24, 5:46 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 546 AM CDT WED JUN 24 2015 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-251100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE- NESHOBA-KEMPER-WARREN- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ023-025-MSZ048>053-251100- FRANKLIN-TENSAS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ024-026-MSZ054>066-072>074-251100- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 546 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...LIMITED TIMING...TODAY SOME ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 3PM AND 9PM. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER SOME SMALL HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. INCREASED HEAT AND HUMIDITY WILL KEEP HEAT STRESS LEVELS ELEVATED THROUGH THIS EVENING. TEMPERATURES WILL RISE INTO THE MIDDLE TO UPPER 90S AND HEAT INDICIES FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 10 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. SIGNIFICANT...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 24, 11:14 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1114 AM CDT WED JUN 24 2015
MSZ058-241645-
CLARKE MS-
1114 AM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARKE COUNTY
UNTIL 1145 AM CDT...
AT 1113 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GOODWATER...OR 13 MILES NORTHWEST OF WAYNESBORO.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CLARKE COUNTY.
LAT...LON 3184 8876 3183 8884 3187 8882 3187 8873
3185 8869
TIME...MOT...LOC 1613Z 147DEG 1KT 3184 8877
19Special weather statement, Jun 24, 12:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT WED JUN 24 2015
MSZ072-073-241730-
LAMAR MS-MARION MS-
1203 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND
SOUTHWESTERN LAMAR COUNTIES UNTIL 1230 PM CDT...
AT 1203 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BAXTERVILLE...OR 11 MILES EAST OF SANDY HOOK. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MARION
AND SOUTHWESTERN LAMAR COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3113 8972 3113 8951 3100 8948 3100 8950
3101 8950 3101 8955 3100 8955 3100 8975
TIME...MOT...LOC 1703Z 359DEG 4KT 3106 8962
19Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT WED JUN 24 2015 MSZ066-241745- JONES MS- 1206 PM CDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL 1245 PM CDT... AT 1205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MILL CREEK...OR 10 MILES EAST OF LAUREL. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TUCKERS CROSSING AROUND 1245 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3153 8908 3167 8913 3175 8894 3157 8894 TIME...MOT...LOC 1705Z 051DEG 3KT 3165 8896 19
Special weather statement, Jun 24, 12:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT WED JUN 24 2015
MSZ066-241745-
JONES MS-
1206 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
1245 PM CDT...
AT 1206 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STRINGER...MOVING SOUTH AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEBRON AROUND 1245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3168 8919 3166 8940 3177 8940 3180 8939
3181 8916
TIME...MOT...LOC 1706Z 009DEG 5KT 3178 8927
19Special weather statement, Jun 24, 1:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT WED JUN 24 2015
MSZ065-241830-
COVINGTON MS-
106 PM CDT WED JUN 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON COUNTY
UNTIL 130 PM CDT...
AT 106 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AROUND 130 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3151 8959 3151 8960 3154 8960 3156 8964
3156 8966 3166 8964 3166 8943 3143 8940
3143 8958
TIME...MOT...LOC 1806Z 001DEG 13KT 3159 8954
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:38 AM CDT | Special Weather Statement | JAN | Clay | 37 min |
| Jun 24, 1:17 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha, Webster | 43 min |
| Jun 24, 4:08 AM CDT | Special Weather Statement | JAN | Clarke | 37 min |
| Jun 24, 4:47 AM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Jun 24, 11:14 AM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 24, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 53 min |
| Jun 24, 12:03 PM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Jun 24, 12:06 PM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 15 min |
| Jun 24, 12:37 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 38 min |
| Jun 24, 1:06 PM CDT | Special Weather Statement | JAN | Covington | 24 min |
| Jun 24, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 64 min |
| Jun 24, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 24, 1:39 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 66 min |
| Jun 24, 1:41 PM CDT | Special Weather Statement | JAN | Smith | 34 min |
| Jun 24, 1:46 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Lamar | 119 min |
| Jun 24, 2:24 PM CDT | Special Weather Statement | JAN | Montgomery | 36 min |
| Jun 24, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 66 min |
| Jun 24, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence | 64 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 47 min |
| Jun 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 59 min |
| Jun 24, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 57 min |
| Jun 24, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 38 min |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 63 min |
| Jun 24, 3:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 54 min |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 38 min |
| Jun 24, 4:28 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 24, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 62 min |
| Jun 24, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Jun 24, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 50 min |
| Jun 24, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 37 min |
| Jun 24, 5:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jun 24, 5:56 PM CDT | Flash Flood Warning | JAN | Yazoo | 94 min |
| Jun 24, 6:04 PM CDT | Special Weather Statement | JAN | Kemper | 41 min |
| Jun 24, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| Jun 24, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 54 min |
| Jun 24, 6:13 PM CDT | Special Weather Statement | JAN | Concordia | 32 min |
| Jun 24, 6:52 PM CDT | Special Weather Statement | JAN | Morehouse, Richland, West Carroll | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.